# SDR 2003FA0001118

- Difficulty date: October 17, 2003
- Submitted: October 30, 2003
- Operation: General aviation
- Aircraft: N25RX
- Make and model: Agusta A109
- Aircraft serial: 7220
- Engine: Allsn 250C28
- System (JASC): 6500 · Tail Rotor Drive System
- Part: Bearing
- Part number: 109042401103
- Condition: Failed
- Location: Tail Rotor Drive
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ROUTINE DAILY INSPECTION OF HELICOPTER USED IN EMS, MECHANIC NOTICED NR 5 TAIL ROTOR BEARING GREASE SEAL HAD SEPARATED FROM BEARING.  FRAGMENTS OF THE PHENOLIC BEARING CAGE WERE MISSING FROM BEARING ASSY.  MECHANIC REPORTED NO EVIDENCE OF RESIDUAL GREASE ON ANY OF RECOVERED PARTS.  MM CALLS FOR 1.5 MM OF GREASE EACH 300 HOUR OF OPERATION.  THIS A/C NEXT 300 HOUR INSPECTION IS DUE IN APPROX. 30 HOURS.  PREVIOUS HISTORY ON TAIL ROTOR BEARINGS INSTALL ON THIS AC CAN INCLUDE PROBLEMS ASSOCIATED WITH OVER SERVICING OF BEARINGS.  EXCESS GREASE CAUSES INITIAL HIGH HEAT CONDITION AND DEFORMATION OF THE RUBBER GREASE SEAL.  CARE MUST BE TAKEN THAT BEARINGS MUST BE INSTALLED IAW PROCEDURES AS DESCRIBED IN MM.
